I just started this medicine today and am very nervous of all the side effcts. So far I am very nauseas, and got diarrhea!! Every once in awhile I feel weird like my heart racing or this warm sensation come over me?! I did see something about talking to your Physician if your Bi-Polar I was wondering if anyone with Bi-Polar has had any serious side effects.
17 Mar 2011
I am bipolar and on Pristiq. I have been taking Pristiq for over two months now. I have been on an antidepressant of one kind or another for many many years to control the depression I experience from the bipolar disorder. I am also on Abilify to help the antidepressant and to help control any mania from the bipolar disorder. Do you take any other meds?
As far as the side effects from the Pristiq, what you are experiencing the diarrhea, nausea, warm sensation which is called flushing, are all common side effects, unfortunately. If the side effects become too bothersome or do not subside after taking the Pristiq for several weeks please let your doctor know. They should subside within a few weeks though.
The warnings about using Pristiq for bipolar disorder have to do with it possibly causing a hypomanic or manic state or less likely causing worse depression. If you become manic or more depressed let your doctor know immediately.
I have had great success with the Pristiq and would highly recommend it. I was nauseated at first with a slight headache, but that went away within the first couple of weeks. I am doing great now.
Wishing you the very best,
- Pristiq Information for Consumers
- Pristiq Information for Healthcare Professionals (includes dosage details)
- Side Effects of Pristiq (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Heard some good reports on Pristiq. I am taking Remeron at the moment which helps me eat a little and sleep. Feel nausea all day and take lorazepam ...
1 answer • 7 Feb 2011
since I have been on it the only thing I have noticed is my appetite has decreased and I have had a migraine every day as well as some ...
1 answer • 26 Sep 2011
I really need help and I have tried the other anxiety meds, but always am force to stop because of the severe nausea - tried taking Prestiq at ...
5 answers • 1 Oct 2012
When does the nausea stop? I'm on 50 MG , at first it was just upset stomach, then progressed to diarrhea and then vomiting. Im on day 4. I ...
3 answers • 10 Apr 2015
On day 6 now and feeling awful. Increased anxiety, shaky and nausea plus one vomit. Its making me very nervous about going out and about. So lost as ...
3 answers • 12 Jan 2016